MAUDE Adverse Event Report: COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G49197
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Valleylab force fx electrosurgical generator.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.A video was provided and reviewed.An evaluation of the video provided by the user confirmed the report on incorrect cutting wire orientation.In the video provided, the cutting wire exhibited twisting and exited the scope in the 9 o'clock direction.When bowed, the cutting wire oriented in the 12 o'clock direction.Without return of the complaint device a complete evaluation could not be performed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The provided video confirmed the report.A definitive cause for the reported observation could not be determined.Prior to distribution, all tri-tome pc protector sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.As reported to customer relations: at the time, to try to cannulate, the first sphincterotome had a bad orientation [incorrect cutting wire orientation] (see mdr 1307905-2018-00405).So, the assistant threw it away and opened a brand new tri-25m-p [tri-tome pc protector sphincterotome] which had the same problem [incorrect cutting wire orientation] (subject of this report).Finally, the physician tried to cannulate with hpc-2, [huibregtse single lumen needle knife].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
TRI-TOME PC PROTECTOR
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7865162
Report Number1037905-2018-00404
Device Sequence Number1964161
Product Code KNS
UDI-Device Identifier00827002491977
UDI-Public(01)00827002491977(17)210608(10)W4076507
Combination Product (Y/N)N
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2021
Device Model NumberG49197
Device Catalogue NumberTRI-25M-P
Device Lot NumberW4076507
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight52